Doctor insights on:
Is hctz (hydrochlorothiazide) a common cause of pancreatitis type symptoms? 25 mg daily. Occasional upper mild stomach burning with food, mild cramps, mild constipation.
Yes: Why laxatives have to be abused, first cause of the constipation is to be determined by your physician , by exam and tests including colonoscopy for malignancy , anorectal motility studies.Some laxatives that stimulate the colon like seneca etc by constant stimulation colonic mucosa will be damaged permanently and may result colitis. ...Read moreSee 1 more doctor answer
Is chronic constipation (daily miralax, (polyethylene glycol) frequent senna, glyc. Supp's aren't enough. Enemas needed often) in
toddlers considered a Motility issue?
Stool retention: This is more an accident than a motility issue. When/if the kid decides one day not to poop, and the next day has a hard painful stool, they may try to stop having them. Over time stool retention causes physical changes in the large bowel causing poor emptying. Parents try short treatments that fail & the problem continues. This often requires a developmental ped or pedi GI working for a year . ...Read moreSee 1 more doctor answer
I took MiraLax (polyethylene glycol) (17g) for 3 days, as I suffer from chronic severe constipation. Could the MiraLax (polyethylene glycol) be causing severe abdominal pain that I'm now having?
Miralax (polyethylene glycol): bulk laxatives ( moral ax and lactic ode and kristakose) can sometimes produce stomachache, bloating, cramps etc. ...Read more
Dose-dependent: The more MiraLAX (polyethylene glycol) you take the faster it works. As a once over-the-counter dosed laxative you may not see results for 3-4 days, but as a multi-dosed colonoscopy preparation (when used under doctor's advice) expect laxation within hours. As with any laxative however understand its mechanism of action, its risks, & treatment goals & make sure you are not missing obstruction, dysmotility, inflammation ...Read more
Chronic impactions and constipation bc of long term opioid use, tried miralax, (polyethylene glycol) lactulose, no help. How's methylnaltrexone?
Slight, infrequent Nausea, gas and cramping from MiraLax (polyethylene glycol). Is this a bad reaction?
Food?: Did she happen by chance to eat something that was bluish/green in color?? Sometimes our bowel movements or diarrhea can be the same color as what we ate or what is making us sick in the first place. Or it could just be the nature of the virus or bacteria she caught that's causing the diarrhea. If she's eating normally and taking fluids well, I wouldn't worry too much. Just keep her hydrated well. ...Read moreSee 2 more doctor answers
I have a 4 month old who hasn't passed a stool in 5 days. I have tried everything including a mild laxative. what should I do next?
Constpation: Hard to answer without more information as to all you have tried. How about two ounces of water and two ounces of prune juice once a day ...Read more
WHAT ARE SOME DIFFERENT KINDS OF OVER THE COUNTER SAFE MILD LAXATIVES I CAN TAKE WHILE IM PREGNANT? (17 WEEKS) IS MILK OF MAGNESIUM OR CITRATE OK?
Talk to your OB MD: When you are being treated by a OB MD, you should channel all of your questions regarding your health, medications and intake to them for continuity of your care. ...Read more
Dr dx hemorrhoids today and recommended stool softener + mild laxative for 60 days. What should I look out for which would warrant another visit or should I just assume meds will work?
I had an appendectomy 7days i have not had a bowel movement for 10 days I'm on an all liquid diet as requested by gp/taken mild laxatives not helping?
Post Op Complication: You are having a post operative complication. It is inappropriate to be seeking care for the complication from any physician other than the surgeon. Surgeon's must be informed of complications so that they can correct the problem before complications worsen. Please contact your surgeon. You were given written and verbal instructions to take home after surgery on how to do this. ...Read more
My 8 year old son poops his pants and when he does use the bathroom its a log. I have tried a fiber supplement and mild child laxative. What can I do?
I am 23 years old .I have mild hemoroid and anal fisher for one year .I have constipation and I use laxative .How i treat that ?What drug prescript?
Avoid constipation: Hemorrhoids are exacerbated by constipation and the "pushing" necessary. Foods high in fat tend to constipate you. Foods high in fiber favor looser stools. Fruits vegetable, whole grains are excellent sources of fiber. Also, fiber only works if u are well hydrated. Drink plenty of fluids to keep stools soft. Most fissures will heal with a topical cream./ if not, surgery can help. See a doc. ...Read more
For someone with mild milk intolerance, after drinking milk for years causing laxative effect, would it become habit-forming? What about lactulose?
Lactose intolerance: You do not have the enzyme (lactase) to break down the lactose sugar in milk and thereby the bacteria in your gut have a field day fermenting the sugar and producing the gas and diarrhea. Try lactaid milk or take a couple of lactase tab before drinking milk. Yogurt and cheese however have very little lactose in general. ...Read more
There is no "Best": Being "regular" is very important. There is no single solution for everyone. Adequate hydration (plenty of fluids), fiber, and stimulation of the colon will usually solve the problem. Magnesium helps many people. You can't "od" on magnesium, because it will cause diarrhea. Usually, 500-1, 500 mg will get you moving. Some people can handle more. Prunes are also a good stimulant. ...Read more
Laxative: I would argue that the mildest laxative is either drinking plenty of water or eating plenty of fresh fruits. Daily use of laxatives is not recommended without the oversight of a physician. Fiber supplements and low-dose of MiraLAX (polyethylene glycol) powder are two other "mild" alternatives. ...Read more
Laxatives: Laxatives, like all medications are very useful if taken as directed. Laxatives are generally intended for short term use unless you have some chronic GI condition. It should be noted that it is possible to develop a psychological habituation to laxatives. ...Read more
They can be: Laxatives can be habit forming. They should only be used when absolutely necessary. It is better to use natural laxatives like prune juice, foods with high fiber content such as beans or leafy green vegetables, or just avoid them altogether. Hope this helps! ...Read moreSee 1 more doctor answer